My son turned 3 about 3 months ago. Ever since 14 months of age I always felt that there was something "off" with him. His mood swings have been uncontrollable and every day is a constant battle. Bryce has been kicked out of 3 day cares within a 6 month time frame leaving me to resort to babysitters who i've had 2 of them quit on me at this point. I feel like everything sets him off and he gets to a point of no return. It will sometimes take him a couple hours to calm down and he will hit his head on walls and the floor. He has bruises all over his head from his head banging and this a huge concern of mine! He has some serious aggression and CONSTANT irritablitly issues. I feel like I walk on egg shells to keep this child happy and at least get through the day. I have had therapists do evals on him and they have ruled out autism and aspergers. They are not doctors so I have not had a complete diagnosis at this point. I feel like this is strictly a mood disorder and I recognize several of these behviors on his fathers side of the family. I'm a single mom and now my job is on the line because i've continuously had to leave work to pick him up. People criticize me and have left me to feel i'm a bad parent and I need to "disipline" my child more. I have tried everything from time outs, redirection, ect and nothing works. 6 months ago I took him to see a child psychologist and they proscribed him a low dose of abilify. Me being a concerned parent refused to give him the medication. Since then though Bryce's behavior has persistantly become worse and I have no idea what to do! It breaks my heart to see him like this. I feel like my entire family is upside down and i'm doing everything I can to not stress and work with him but I feel like no child should be this distraught. At this point I am seriously considering medication if it will help him and of course continuing to redirect. Please no negative comments, I just am looking for some advice. Thank you
Abilify was likely prescribed because of a diagnosis of juvenile-onset Bipolar Disorder. This is a somewhat controversial issue in pediatric mental health. Be that as it may, he does require mental health services, including pharmacological treatment. Abilify may not be the best choice, however, and an evaluation with a child psychiatrist as a second opinion would be prudent. An alternative treatment would be risperidone.
Sounds to me he loves attention one way or another. Tough love, and more of it. As long as you are doing everything you can, and thinking outside the box...Then that is all you can do, and show him love...Always communicate what he does wrong, and when he does right...none of that baby talk...Explain to him, set up a system, always follow through..no threats at All! He is depending on you, and you have to stand your ground, do not show no signs of breaking down. You will do fine..your his mom and he loves he is 3 years old and this is a big world we live in, and all he can depend on is you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.